Nitrofurantoin is a synthetic derivative of imidazolinedione, used to treat uncomplicated urinary tract infections . It acts by inhibiting bacterial DNA, RNA and cell wall protein synthesis . It is used prophylactically as a urinary anti-infective agent against most gram-positive organism and for long-term suppression of infections . Nitrofurantoin-associated pulmonary injuries occur in 1% of patients, presenting with dyspnoea and dry cough, and it can mimic interstitial lung disease . We present a case of an 81-year-old woman with shortness of breath and cough 3 days after initiation of nitrofurantoin . CT of the chest revealed bilateral pleural effusion and extensive pulmonary interstitial prominence, suggesting pulmonary fibrosis . According to the Naranjo Adverse Drug Reaction Probability Scale score of 6, it was determined that nitrofurantoin was the probable cause, and immediate cessation of the medication showed a marked clinical improvement and resolution after 10 days.